Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 203, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2012, 4:54 PM CDT for Lawrence County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 5, 2012, 5:19 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:05 PM CDT | TSTM WND DMG | Ethridge, TN | ROOF DAMAGE AND POWER LINES AND TREES DOWN IN ETHRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WUUS54 KOHX 052154 SVROHX TNC099-052230- /O.NEW.KOHX.SV.W.0203.120705T2154Z-120705T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 454 PM CDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 530 PM CDT * AT 453 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ETHRIDGE...MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LAWRENCE COUNTY... RURAL WESTERN LAWRENCE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3517 8758 3540 8757 3535 8726 3515 8739 TIME...MOT...LOC 2153Z 089DEG 11KT 3530 8737 $$ FORECASTER: 31
1 follow-up statement
967 WWUS54 KOHX 052219 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT THU JUL 5 2012 TNC099-052229- /O.CAN.KOHX.SV.W.0203.000000T0000Z-120705T2230Z/ LAWRENCE TN- 519 PM CDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3517 8758 3540 8757 3535 8726 3515 8739 TIME...MOT...LOC 2219Z 089DEG 11KT 3530 8747 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:27 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 5, 3:27 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 327 PM CDT THU JUL 5 2012 .SHORT TERM...THUNDERSTORM COMPLEX CONTINUES TO DROP SOUTH SOUTHWESTWARD ACROSS EASTERN KENTUCKY, TOWARD OUR EASTERN COUNTIES, AND SVR TSTM WARNINGS HAVE BEEN ISSUED FOR SOME OF THESE STORMS UP IN KENTUCKY. SOME WIND DAMAGE HAS BEEN REPORTED THIS AFTERNOON AT SEVERAL KENTUCKY LOCATIONS, AND SIMILAR PROBLEMS MAY OCCUR IN OUR NORTHEASTERN PLATEAU COUNTIES BY LATE AFTERNOON. SEVERE THUNDERSTORMS WATCH NO. 471 REMAINS IN EFFECT FOR EASTERN MIDDLE TENNESSEE UNTIL 03Z, IN ANTICIPATION OF THE ARRIVAL OF THE KENTUCKY STORMS. IN ADDITION, ISOLATED THUNDERSTORMS HAVE POPPED UP THIS AFTERNOON IN OTHER PARTS OF THE MID STATE, AND A FEW OF THOSE COULD BECOME STRONG-TO-SEVERE OVER THE NEXT 3 TO 5 HOURS AS WELL. OUTSIDE OF THUNDERSTORM AREAS YOU CAN EXPECT THE BRUTAL HEAT TO CONTINUE UNABATED. THE HEAT ADVISORY FOR AREAS WEST OF THE PLATEAU HAS BEEN EXTENDED THROUGH 08Z, SUN, IN ANTICIPATION OF MORE HOT WEATHER PROBLEMS THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND. HAVE ARRANGED OUR RAINFALL GRIDS FOR TOMORROW IN SIMILAR FASHION TO TODAY'S, WITH THE EXPECTATION OF LITTLE CHANGE IN OVERALL PATTERN, AND SOME OF THE JUICIEST AIR TO OUR NORTHEAST, OVER EASTERN KENTUCKY. CHANCE POPS REMAIN IN PLACE FOR THE CUMBERLAND PLATEAU ON SATURDAY, WITH SLIGHT CHANCE ELSEWHERE. .LONG TERM...MODELS CONTINUE TO PROMOTE A GENERAL PATTERN CHANGE FOR NEXT WEEK, AS OUR HOT BOX HIGH PRESSURE SYSTEM RETROGRADES TO THE ROCKY MOUNTAINS IN THE FACE OF A DEEPENING TROUGH OVER THE EASTERN UNITED STATES. EXPECT A PERIOD OR TWO OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE SUNDAY THROUGH MONDAY PERIOD, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. FRONT SHOULD SLIDE SLOWLY SOUTHWARD ACROSS OUR AREA BY TUESDAY NIGHT, WITH LOWER DEW POINTS ACTUALLY WORKING THEIR WAY INTO AT LEAST NORTHERN AND WESTERN PARTS OF OUR FORECAST AREA BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 103 76 103 / 20 20 20 20 CLARKSVILLE 72 103 72 102 / 20 20 20 20 CROSSVILLE 69 94 69 94 / 60 40 40 30 COLUMBIA 74 101 74 100 / 20 20 20 20 LAWRENCEBURG 73 100 73 99 / 20 20 20 20 WAVERLY 74 101 74 100 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 3 AM CDT SUNDAY FOR TNZ005>009-022>030- 056>062-075-093>095. && 19
Hazardous weather outlook, Jul 5, 5:25 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT THU JUL 5 2012 TNZ010-011-031>034-063>066-077>080-061030- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 525 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND 100 IN THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES AROUND 100. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE WEEKEND. STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ005>009-022>030-056>062-075-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- 525 AM CDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND 105 IN THE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES AROUND 105. ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE WEEKEND. STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Jul 5, 4:12 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU JUL 5 2012
TNZ094-095-052145-
GILES-LAWRENCE-
412 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LAWRENCEBURG...MOVING SOUTHEAST
AT 5 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3526 8705 3500 8684 3502 8742 3530 8742
3541 8728
31Local storm report, Jul 5, 4:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG ETHRIDGE 35.32N 87.30W
07/05/2012 LAWRENCE TN LAW ENFORCEMENT
A PORTION OF A ROOF ON AN OFFICE BLDG WAS BLOWN OFF IN
ETHRIDGE ALONG HWY 43.
&&
21Local storm report, Jul 5, 4:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ETHRIDGE 35.32N 87.30W
07/05/2012 E1.75 INCH LAWRENCE TN PUBLIC
&&
31Special weather statement, Jul 5, 4:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT THU JUL 5 2012 TNZ011-034-052215- FENTRESS-PICKETT- 444 PM CDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF BYRDSTOWN...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3661 8489 3641 8480 3636 8502 3662 8509 31
Local storm report, Jul 5, 4:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG ALLARDT 36.38N 84.88W
07/05/2012 FENTRESS TN TRAINED SPOTTER
6 INCH LIMB BROKE OFF TOP OF TREE DUE TO WIND
&&
21Local storm report, Jul 5, 4:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 N LAWRENCEBURG 35.27N 87.34W
07/05/2012 E0.75 INCH LAWRENCE TN PUBLIC
3/4 INCH HAIL JUST NORTH OF LAWRENCEBURG. ALSO...35-40
MPH WINDS.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:17 PM CDT | Special Weather Statement | OHX | Wilson | 58 min |
| Jul 4, 7:20 PM CDT | Special Weather Statement | OHX | Perry | 55 min |
| Jul 5, 3:20 AM CDT | Heat Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 30 more | 64 hr |
| Jul 5, 4:07 PM CDT | Special Weather Statement | OHX | Robertson | 38 min |
| Jul 5, 4:08 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Jul 5, 4:12 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 33 min |
| Jul 5, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 41 min |
| Jul 5, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Jul 5, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 51 min |
| Jul 5, 4:44 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Jul 5, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Jul 5, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 36 min |
| Jul 5, 5:00 PM CDT | Special Weather Statement | OHX | Wayne | 45 min |
| Jul 5, 5:07 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 53 min |
| Jul 5, 5:10 PM CDT | Special Weather Statement | OHX | Overton | 35 min |
| Jul 5, 5:15 PM CDT | Special Weather Statement | OHX | Coffee | 90 min |
| Jul 5, 5:26 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Jul 5, 5:28 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Jul 5, 5:36 PM CDT | Special Weather Statement | OHX | Coffee | 24 min |
| Jul 5, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 39 min |
| Jul 5, 5:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 37 min |
| Jul 5, 5:45 PM CDT | Special Weather Statement | OHX | Putnam, White | 60 min |
| Jul 5, 5:47 PM CDT | Special Weather Statement | OHX | Warren | 28 min |
| Jul 5, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 23 min |
| Jul 5, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jul 5, 6:07 PM CDT | Special Weather Statement | OHX | Maury | 38 min |
| Jul 5, 6:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 23 min |
| Jul 5, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 18 min |
| Jul 5, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jul 5, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 46 min |
| Jul 5, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 44 min |
| Jul 5, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jul 5, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 55 min |
| Jul 5, 6:24 PM CDT | Special Weather Statement | OHX | Maury | 36 min |
| Jul 5, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 31 min |
| Jul 5, 6:31 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 59 min |
| Jul 5, 6:34 PM CDT | Special Weather Statement | OHX | Coffee | 26 min |
| Jul 5, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 40 min |
| Jul 5, 6:47 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 28 min |
| Jul 5, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 26 min |
| Jul 5, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 54 min |
| Jul 5, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.